Texas, 2022Winter Storm and High Wind in Texas, March 21 to 22, 2022
March 21 to 22, 2022 · NWS AMA · 29 events in 17 counties and zones
A strong upper level system moved through the combined Oklahoma and Texas Panhandles starting on the 21st and ending on the 22nd. This system brought precipitation in the form of rain and snow, and high winds.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level system moved through the combined Oklahoma and Texas Panhandles starting on the 21st and ending on the 22nd. This system brought precipitation in the form of rain and snow, and high winds. Winds were anywhere from 20 to 45 mph sustained, with gusts up to 64 mph. The night of the 21st, temperatures dropped to around 30 to 34 degrees Fahrenheit. Many areas stayed just above freezing with snow being very wet and heavy, which made it hard to be blown around by the wind but the snow stuck in tree branches and power lines leading to some damage and power outages mainly along portions of I-40 and along Highway 60 from Amarillo northeastward. There was a small corridor just south of the Canadian River Valley where 6 to 9 inches of snow fell by the morning of the 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 21, 2:23 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 21, 2:23 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
323 PM CDT Mon Mar 21 2022
.SHORT TERM...Today through Tomorrow...
A robust upper closed low is spinning over south central into
southeast New Mexico with a surface low across eastern New Mexico.
Already seeing some low level moisture advection into the
southern Texas Panhandle with dewpoints in the mid 40s to lower
50s and thunderstorm development along a surface trough. Some
surface based CAPE is present in this environment with about 1000
J/kg with 0-6km bulk shear of 40 to 50 knots capable of producing
large hail and damaging winds gusts. These thunderstorms are
quickly moving north, but will eventually be pushed east as the
surface low pushes east this afternoon.
Meanwhile, the cold front has already entered the northwest
Panhandles with strong north winds and cold air quickly filtering
into the area behind the front. The interaction of this frontal
passage and thunderstorms will need to be monitored as this
collision may enhance storms momentarily before they crossover
into the colder air. Also, the storms have the potential to latch
onto the frontal boundary and ride east as it pushes south.
Heading into this evening, the severe thunderstorm potential will
shift eastward as the front is expected to be through much of the
Panhandles by this evening. Any rain showers will transition to
snow from west to east tonight. The 700mb closed low will swing
across the Panhandles tonight along with the upper closed low,
which will introduce additional wrap around moisture. Some of the
models are hinting at the potential for an axis of moisture to
pivot across the Panhandles. The exact location of this axis of
moisture is not certain, but in general the thought is that this
axis will potentially setup along the I-40 corridor from west to
east before tilting southwest to northeast across the central
Texas and Oklahoma Panhandles.
Snow amounts have increased a bit with the potential for 3 to 5
inches across much of the central and southern Panhandles, with
hinting at the banding along the Canadian River Valley across I-40
west. Snow ratios continue to be lower, but they do approach a
10:1 ratio later tonight as colder air filters into the forecast
area with the passing of the upper low. These snow ratios will
give way to wet and heavy snow, which leads to the potential for
slow accumulation given temperatures will be marginal at the
surface. Therefore the roads may start off wet with the snow, but
if heavier snowfall does occur then the accumulation potential
increases as the ground temperatures will be overcome. Strong
north winds are expected to increase behind the front tonight with
sustained winds of 30 to 40 mph with gusts up to 50 to 60 mph
possible across much of the Panhandles through tomorrow. Given the
potential for the strong winds to line up with the moderate to
heavy snow periods, there is a likelihood for blizzard like
conditions of strongly reduced visibility. Since the snow is
heavier and wetter this go around, there is not as much of a
chance for the snow to blow and drift around once it starts
accumulating as it will stick to surfaces better.
The Winter Weather Advisory will be upgraded to a Blizzard Warning
in regards to the potential impacts from blowing snow and reduced
visibility across the Oklahoma Panhandle and much of the Texas
Panhandle.
Most of the precipitation will be over by tomorrow morning with a
slight chance for lingering rain/snow across the northeast early
tomorrow afternoon. Strong north winds will continue through the
day tomorrow with the potential for a wind highlight being needed
following the end of the snow and Blizzard Warning tomorrow
morning.
Tomorrow's temperatures have been lowered a bit from NBM to
reflect the potential lingering snow cover along with mostly
cloudy skies and strong north winds.
Rutt
&&
.LONG TERM...
North winds are expected to stay up in the 20 to 30 mph range with
higher gusts Tuesday night and Wednesday as the upper level low
slowly pulls away from the Panhandles. Winds will remain out of the
northwest on Thursday, but will be more in the 15 to 20 mph range.
Another cold front moves across the Panhandles on Friday pushing the
winds back up to 20 to 30 mph as an upper level short wave moves
southeast across the Central Plains. Upper level heights will then
rise through the weekend which will help to send high temperatures
above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 30 44 30 53 29 / 90 5 0 5 0
Beaver OK 29 46 28 53 25 / 100 30 0 5 0
Boise City OK 27 43 26 50 25 / 90 5 0 5 0
Borger TX 32 47 32 55 29 / 90 10 0 5 0
Boys Ranch TX 31 48 29 55 26 / 90 5 0 5 0
Canyon TX 28 44 28 53 27 / 90 5 0 5 0
Clarendon TX 34 46 33 54 32 / 70 10 0 0 0
Dalhart TX 27 45 26 52 23 / 80 0 0 5 0
Guymon OK 29 46 29 54 26 / 100 20 0 5 0
Hereford TX 29 46 28 54 26 / 90 5 0 5 0
Lipscomb TX 31 45 30 53 26 / 90 30 0 5 0
Pampa TX 30 44 30 52 29 / 90 10 0 5 0
Shamrock TX 33 47 33 55 30 / 80 10 0 0 0
Wellington TX 35 48 34 57 30 / 60 10 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Blizzard Warning from 7 PM this evening to 10 AM CDT Tuesday for
the following zones: Armstrong...Carson...Deaf Smith...
Gray...Hansford...Hutchinson...Lipscomb...Moore...
Ochiltree...Oldham...Palo Duro Canyon...Potter...Randall...
Roberts...Sherman.
Blizzard Warning until 10 AM CDT Tuesday for the following
zones: Dallam...Hartley.
OK...Blizzard Warning from 7 PM this evening to 10 AM CDT Tuesday for
the following zones: Beaver...Texas.
Blizzard Warning until 10 AM CDT Tuesday for the following
zones: Cimarron.
&&
23/15Hazardous weather outlook, Mar 21, 2:28 PM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Amarillo TX
328 PM CDT Mon Mar 21 2022
OKZ001>003-TXZ001>020-317-221000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
328 PM CDT Mon Mar 21 2022
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms are possible today into early this evening across
the Oklahoma and Texas Panhandles. Isolated storms may become
severe across parts of the central and eastern Texas Panhandle,
with large hail and damaging winds the primary hazards.
Accumulating snow along with patchy blowing snow, strong north
winds and sharply reduced visibilities is expected across the
Oklahoma Panhandle and most of the Texas Panhandle except the
southeast section beginning late this afternoon and continuing
through tonight. A Blizzard Warning is in effect for this area
during this time period.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A Blizzard Warning is in effect until mid Tuesday morning across
the Oklahoma Panhandle and most of the Texas Panhandle except the
southeast section. Three to five inches of total snowfall
accumulation are expected along with patchy blowing snow, strong
north winds and sharply reduced visibilities.
Strong north winds are anticipated Tuesday across the area, and
wind headlines may become necessary.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Mar 21, 12:10 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
110 PM CDT Mon Mar 21 2022
TXZ012-017-211845-
Potter TX-Randall TX-
110 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of northwestern Randall
and southwestern Potter Counties through 145 PM CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Mescalero Park, or 8 miles southwest of Amarillo,
moving north at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Amarillo, Mescalero Park and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3504 10186 3505 10208 3540 10209 3537 10176
TIME...MOT...LOC 1810Z 185DEG 21KT 3512 10196
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
LFM
Special weather statement, Mar 21, 12:59 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
159 PM CDT Mon Mar 21 2022
TXZ011-012-016-017-211930-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
159 PM CDT Mon Mar 21 2022
...Strong thunderstorms will impact portions of northwestern Randall,
eastern Oldham, northeastern Deaf Smith and Potter Counties through
230 PM CDT...
At 158 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Amarillo to 3 miles east of
Wildorado to 9 miles southwest of Boys Ranch. Movement was northeast
at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Amarillo, Vega, Boys Ranch, Wildorado, Bushland and Valley De Oro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 10266 3558 10251 3561 10167 3542 10175
3509 10189
TIME...MOT...LOC 1858Z 227DEG 29KT 3531 10187 3522 10218 3545 10240
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
LFMSpecial weather statement, Mar 21, 1:47 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
247 PM CDT Mon Mar 21 2022
TXZ011-212015-
Oldham TX-
247 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of eastern Oldham
County through 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Vega, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vega, Boys Ranch and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3563 10216 3521 10217 3522 10260 3562 10261
TIME...MOT...LOC 1946Z 192DEG 9KT 3537 10232
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LFMSpecial weather statement, Mar 21, 2:10 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
310 PM CDT Mon Mar 21 2022
TXZ019-212045-
Donley TX-
310 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of southwestern Donley
County through 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Brice, or 13 miles south of Clarendon, moving
north at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southwestern Donley
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3475 10109 3498 10109 3490 10084 3475 10083
TIME...MOT...LOC 2010Z 174DEG 18KT 3475 10095
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
LFM
Event by event
16 high wind, 11 winter weather, 2 winter storm. Local standard time, as filed.
High Wind, Randall County
- When
- March 21, 2:29 PM CST to 4:07 PM CST
- Where
- Randall County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A mesonet station located 3 miles NNE of Umbarger measured a wind gust of 58 mph at 1445 CST. This mesonet also had sustained winds of 40 to 45 mph between 1429 CST and 1607 CST.
High Wind, Moore
- When
- March 21, 2:50 PM CST to 6:19 PM CST
- Where
- Moore forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
A mesonet station locasted near Dumas measured sustained winds between 40 and 47 mph between 1450 CST and 1819 CST.
High Wind, Deaf Smith
- When
- March 21, 2:57 PM CST to 3:19 PM CST
- Where
- Deaf Smith forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
A mesonet station located near Hereford, TX measured multiple wind gusts between 58 and 59 mph between 1457 CST and 1519 CST.
High Wind, Potter
- When
- March 21, 3:44 PM CST
- Where
- Potter forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
The ASOS at the Amarillo Airport measured a wind gust of 58 mph at 1544 CST.
High Wind, Oldham
- When
- March 21, 4:06 PM CST to 8:13 PM CST
- Where
- Oldham forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
A mesonet station located 11 miles SSW of Romero measured several wind gusts of 58 to 64 mph between 1710 CST and 1855 CST. This mesonet station also measured sustained winds of 40 to 50 mph between 1606 CST and 2013 CST.
High Wind, Hartley
- When
- March 21, 6:19 PM CST to 8:06 PM CST
- Where
- Hartley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The ASOS located at the Dalhart Airport measured multiple wind gusts between 58 and 59 mph between 1819 CST and 2006 CST.
Winter Storm, Potter
- When
- March 21, 8:00 PM CST to March 22, 10:55 AM CST
- Where
- Potter forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
A very heavy wet snow fell with some tree limbs brought down by the weight of the snow. Several reports of 6 to 8 of snow came in from the public as well as some NWS employees around the southern part of Potter County near the I-40 corridor.
High Wind, Collingsworth
- When
- March 21, 8:50 PM CST
- Where
- Collingsworth forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
A mesonet located 3 miles west of Dozier, TX measured a wind gust of 58 mph at 2050 CST.
Winter Weather, Oldham
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Oldham forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
A Co-op observer located near Adrian measured 2 of snow the morning of the 22nd. A public report of 1.5 was received for Vega.
Winter Storm, Randall County
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Randall County forecast zone
- Reported by
- NWS Employee
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
Several measurements of snow were reported across the county ranging from 1.5 to 9. These reports came in from the publica and NWS employees as well. The heaviest of the snow was in the northern portions of the county closer to the I-40 corridor.
Winter Weather, Lipscomb
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Lipscomb forecast zone
- Reported by
- Public
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
A few measurements of snow were received ranging from 1 to 3 on the morning of the 22nd.
Winter Weather, Carson
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Carson forecast zone
- Reported by
- Public
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
A report of 2 of snow came in for the morning of the 22nd. Based on radar and what happened in Amarillo along the I-40 corridor, it is estimated that an area to the northeast of the county closer to the Canadian River Valley may very well have received up to 6 of snow.
Winter Weather, Ochiltree
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Ochiltree forecast zone
- Reported by
- Public
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
A couple of snow reports were received by the public across the county ranging from 1.5 to 2.
Winter Weather, Hemphill
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Hemphill forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
A couple of reports, one from a Co-op observer, were received on the morning of the 22nd. The reports ranged from 2 to 2.5 from Canadian to Glazier.
Winter Weather, Roberts
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Roberts forecast zone
- Reported by
- Public
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
A report came in for 1 of snow in Miami on the morning of the 22nd.
Winter Weather, Ochiltree
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Ochiltree forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
A report of an estimated 3.5 of snow was received the morning of the 22nd.
Winter Weather, Gray
- When
- March 21, 10:00 PM CST to March 22, 10:00 AM CST
- Where
- Gray forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
A report of 1 of snow was received for Pampa, TX on the morning of the 22nd.
Winter Weather, Deaf Smith
- When
- March 21, 11:00 PM CST to March 22, 10:00 AM CST
- Where
- Deaf Smith forecast zone
- Reported by
- Public
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
A resident of Dawn reported 5.5 of snow the morning of the 22nd.
Winter Weather, Armstrong
- When
- March 21, 11:00 PM CST to March 22, 10:00 AM CST
- Where
- Armstrong forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
A report of 2 of snow was received for Claude on the morning of the 22nd.
Winter Weather, Wheeler
- When
- March 21, 11:00 PM CST to March 22, 10:00 AM CST
- Where
- Wheeler forecast zone
- Reported by
- Public
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
A report of 1 of snow was received for Allison, TX.
High Wind, Hutchinson
- When
- March 22, 3:24 AM CST to 1:57 PM CST
- Where
- Hutchinson forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
A mesonet station located near Stinnett measured sustained winds between 40 and 45 mph over two different periods between 0324 CST and 1357 CST.
High Wind, Gray
- When
- March 22, 4:07 AM CST
- Where
- Gray forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
A mesonet station located 2 miles ESE of Pampa measured a wind gust of 58 mph at 0407 CST.
High Wind, Collingsworth
- When
- March 22, 4:33 AM CST to 1:31 PM CST
- Where
- Collingsworth forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
The mesonet station located near Wellington gusted between 58 and 66 mph between 0433 CST and 1059 CST. Also, sustained winds between 40 and 49 mph between 0525 CST and 1331 CST.
High Wind, Hemphill
- When
- March 22, 5:02 AM CST to 8:28 AM CST
- Where
- Hemphill forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
The mesonet station located 10 miles east of Miami measured a wind gust of 61 mph at 0502 CST.
High Wind, Moore
- When
- March 22, 10:58 AM CST to 5:07 PM CST
- Where
- Moore forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
A mesonet station located near Dumas measured sustained winds between 40 and 45 mph between 1058 CST and 1707 CST. This mesonet also gusted between 58 and 61 mph between 1218 CST and 1257 CST. The AWOS located at the Dumas Airport also gusted to 59 mph at 1335 CST.
High Wind, Sherman
- When
- March 22, 11:28 AM CST to 1:50 PM CST
- Where
- Sherman forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.278, -101.893 (the zone’s center; the record gives no point)
The mesonet station located near Sunray measured a wind gust of 58 mph at 1230 CST. Another mesonet located near Stratford also gusted to 58 mph at 1323 CST. Sustained winds of 40-45 mph were also measured between 1128 CST and 1350 CST.
High Wind, Potter
- When
- March 22, 12:12 PM CST
- Where
- Potter forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
The ASOS located at the Amarillo Airport gusted to 58 mph at 1212 CST.
High Wind, Oldham
- When
- March 22, 12:57 PM CST
- Where
- Oldham forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The mesonet station located 11 miles SSW of Romero measured a wind gust of 62 mph at 1257 CST.
High Wind, Hartley
- When
- March 22, 2:33 PM CST to 3:07 PM CST
- Where
- Hartley forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The ASOS located at the Dalhart Airport measured multiple wind gusts between 62 and 66 mph between 1433 CST and 1507 CST. The highest wind gust of 66 mph was at 1507 CST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 21, 20221 death · 23 injured · $599,000 · EF3 · 57 events
- Tornadoes and Damaging Winds in Texas, March 21 to 22, 20221 death · 14 injured · $6.3 million · EF2 · 10 events
- Tornadoes and Flash Flooding in Texas, March 21 to 22, 202210 injured · $5.0 million · EF2 · 21 events
- Tornadoes and Hail in Oklahoma, March 21, 2022$1.2 million · EF2 · 8 events
- Tornadoes and Hail in Texas, March 21, 2022$10,000 · EF2 · 40 events
- High Wind in Utah, March 21, 2022$200,000 · 61 kt wind · 2 events
- High Wind in Texas, March 21, 2022$50,000 · 1 event
- Winter Storm and Heavy Snow in New Mexico, March 21 to 23, 2022$20,000 · 57 kt wind · 11 events
- High Wind in Texas, March 21 to 22, 202260 kt wind · 10 events
- High Surf in Hawaii, March 21 to 23, 20228 events
- High Wind and Winter Weather in Oklahoma, March 21 to 22, 202254 kt wind · 4 events
- Winter Storm in Colorado, March 21, 20223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015748, 1015796, 1015751, 1015757, 1015769, 1015773, 1015871, 1015801, 1015874, 1015875, 1015877, 1015880, 1015882, 1015884, 1015886, 1015892, 1015895, 1015881, 1015888, 1015890, 1015862, 1015840, 1015845, 1015838, 1015859, 1015850, 1015856, 1015854, 1015803.